MAUDE Adverse Event Report: COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G29981
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/24/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3: device evaluated by mfg = other (81) - device evaluation has begun.However, a conclusion is not yet available.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, during an angiogram, a flexor ansel guiding sheath leaked at the check-flo valve.Access was obtained in the right common femoral artery to target the left lower extremity.Resistance was not encountered upon insertion or removal of the device, or upon insertion or removal of any device through the sheath.A 0.035-inch wire was used and then exchanged for a 0.018-inch wire.An unspecified balloon and other manufacturer's atherectomy catheter and intravascular ultrasound catheter were used during the procedure.There were no issues with any of the other products.The procedure was completed successfully.The patient did not require any additional treatments or procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Summary of event: as reported, during an angiogram, a flexor ansel guiding sheath leaked at the check-flo valve.Access was obtained in the right common femoral artery to target the left lower extremity.Resistance was not encountered upon insertion or removal of the device, or upon insertion or removal of any device through the sheath.A 0.035-inch wire was used and then exchanged for a 0.018-inch wire.An unspecified balloon and other manufacturer's atherectomy catheter and intravascular ultrasound catheter were used during the procedure.There were no issues with any of the other products.The procedure was completed successfully.The patient did not require any additional treatments or procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Investigation evaluation: reviews of the complaint history, device history record, instructions for use (ifu), and quality control procedures were conducted during the investigation.A functional test and visual inspection of the complaint device were also conducted.The complaint device was returned to cook for investigation.A leak test was performed, confirming a leak from the hole in the silicone disc.A document-based investigation evaluation was performed.No related non-conformances or additional complaints were found on the final lot or any sub-assembly lots.The product ifu states ¿all interventional or diagnostic instruments used with this product should move freely through the valve and sheath to avoid damage.¿ the information provided upon review of the dmr, dhr, ifu, and investigation of the returned device suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Based on the information provided and the results of the investigation, cook has concluded that a component failure, unrelated to manufacturing or design deficiencies, contributed to this event.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
FLEXOR ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key17126549
Report Number1820334-2023-00749
Device Sequence Number17988871
Product Code DYB
UDI-Device Identifier00827002299818
UDI-Public(01)00827002299818(17)260223(10)15239278
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/23/2026
Device Model NumberG29981
Device Catalogue NumberKCFW-5.0-18/38-45-RB-ANL1-HC
Device Lot Number15239278
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/12/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/24/2023
Supplement Date Received by Manufacturer09/18/2023
Initial Report FDA Received Date06/14/2023
Supplement Report FDA Received Date10/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/23/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DS ATHERECTOMY CATHETER.; VOLCANO IVUS CATHETER.
Patient SexUnknown